Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 15, 2014, 7:30 PM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 7:30 PM MDT (01:30 UTC)
- Expired
- Jul 15, 2014, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 181 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
248 WGUS55 KRIW 160130 FFWRIW WYC025-160430- /O.NEW.KRIW.FF.W.0011.140716T0130Z-140716T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 730 PM MDT TUE JUL 15 2014 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN NATRONA COUNTY IN CENTRAL WYOMING...INCLUDING CASPER * UNTIL 1030 PM MDT * AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN 30 MINUTES. THE THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY QUARTER TO GOLF BALL SIZED HAIL. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CASPER...ANTELOPE HILLS...BAR NUNN...BEARTRAP MEADOWS COUNTY PARK...EDNESS K WILKINS STATE PARK...EVANSVILLE...HOGADON SKI AREA...HOMA HILLS...HWY 487 MILE MARKER 60...I25 EXIT 182...I25 EXIT 191...I25 EXIT 197...I25 EXIT 210...I25 EXIT 216...I25 MILE MARKER 200...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE VALLEY...RED BUTTES VILLAGE...SHEEPHERDER HILL BURN SCAR...STATE HWY 259 MILE MARKER 20 AND TEAPOT ROCK. THIS FLASH FLOOD WARNING REPLACES AND EXPANDS THE PREVIOUS FLASH FLOOD WARNING THAT COVERED A PART OF EAST CENTRAL NATRONA COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND 221. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4333 10609 4256 10608 4256 10649 4333 10651 $$
3 follow-up statements
645 WGUS75 KRIW 160159 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 759 PM MDT TUE JUL 15 2014 WYC025-160430- /O.CON.KRIW.FF.W.0011.000000T0000Z-140716T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 759 PM MDT TUE JUL 15 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN NATRONA COUNTY UNTIL 1030 PM MDT... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS BEEN INDICATED BY RADAR WITH THIS STORM IN LESS THAN 30 MINUTES. FLASH FLOODING IS LIKELY OCCURRING ALONG NORTH FORK OF CASPER CREEK AND HORSE RANCH CREEK. OTHER AREAS IN THE FLASH FLOOD WARNING MAY EXPERIENCE FLASH FLOODING OVER THE NEXT HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CASPER...ANTELOPE HILLS...BAR NUNN...BEARTRAP MEADOWS COUNTY PARK... EDNESS K WILKINS STATE PARK...EVANSVILLE...HOGADON SKI AREA...HOMA HILLS...HWY 487 MILE MARKER 60...I25 EXIT 182...I25 EXIT 191...I25 EXIT 197...I25 EXIT 210...I25 EXIT 216...I25 MILE MARKER 200...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE VALLEY...RED BUTTES VILLAGE...SHEEPHERDER HILL BURN SCAR...STATE HWY 259 MILE MARKER 20 AND TEAPOT ROCK. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND 221. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4333 10609 4256 10608 4256 10649 4333 10651 $$ SKRBAC
325 WGUS75 KRIW 160207 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 807 PM MDT TUE JUL 15 2014 WYC025-160430- /O.CON.KRIW.FF.W.0011.000000T0000Z-140716T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 807 PM MDT TUE JUL 15 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN NATRONA COUNTY UNTIL 1030 PM MDT... AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE CASPER AIRPORT REPORTED NEARLY THREE QUARTERS OF AN INCH OF RAIN IN 9 MINUTES. DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN WITH THESE STORMS. MOST OF WHICH IS FALLING IN 30 MINUTES OR LESS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CASPER...ANTELOPE HILLS...BAR NUNN...BEARTRAP MEADOWS COUNTY PARK... EDNESS K WILKINS STATE PARK...EVANSVILLE...HOGADON SKI AREA...HOMA HILLS...HWY 487 MILE MARKER 60...I25 EXIT 182...I25 EXIT 191...I25 EXIT 197...I25 EXIT 210...I25 EXIT 216...I25 MILE MARKER 200...JCT I25 AND HWY 20...NATRONA COUNTY AIRPORT...PARADISE VALLEY...RED BUTTES VILLAGE...SHEEPHERDER HILL BURN SCAR...STATE HWY 259 MILE MARKER 20 AND TEAPOT ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4333 10609 4256 10608 4256 10649 4333 10651 $$ SKRBAC
913 WGUS75 KRIW 160432 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1032 PM MDT TUE JUL 15 2014 WYC025-160447- /O.EXP.KRIW.FF.W.0011.000000T0000Z-140716T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 1032 PM MDT TUE JUL 15 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN NATRONA COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4333 10609 4256 10608 4256 10649 4333 10651 $$ MEUNIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:39 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MDT TUE JUL 15 2014 .SHORT TERM...TONIGHT AND WEDNESDAY DISTURBANCE AND 50KT JET STREAK ON TOP OF OUR WRN U.S. MOISTURE PLUME BROUGHT SOME MORNING SHOWERS AND A FEW THUNDERSTORMS TO THE SOUTHWEST THIS MORNING. THIS CONVECTION HAS CONTINUED TO TRACK EAST AND SOUTHEAST DURING THE COURSE OF THE DAY BUT NOTHING SIGNIFICANT FOR THIS ELEVATED CONVECTION. OTHER 'ARM' OF ASCENT ALSO BROUGHT A FEW MORNING SHOWERS TO THE FAR NRN AND ERN ZONES. OTHERWISE...ALL EYES TURN TO OUR UPPER LOW OVER MT AND DEVELOPING SEVERE WX POTENTIAL IN OUR CENTRAL/ERN ZONES. SURFACE LOW CONTINUES TO STRENGTHEN TO OUR SOUTH WITH INCREASING SE FLOW OVER SERN WYO AND CO BRINGING IN INCREASING DEW POINTS TO THE ERN ZONES. WEAK FRONTAL BOUNDARY CONTINUES TO SAG SOUTH INTO CENTRAL WYOMING. INCREASING SHEAR BEHIND THIS FRONTAL BOUNDARY ALONG WITH MODERATE INSTABILITY OF 1000-1500 J/KG AND 50KT JET STREAK WILL LEAD TO SEVERE THUNDERSTORMS FOR PARTS OF THIS AREA INTO THE EVENING. MID LEVEL CIRCULATION ALSO DROPS SOUTH INTO NATRONA COUNTY WHICH COULD AID IN A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLOODING POTENTIAL LATER ON. NATRONA COUNTY IS STILL THE BULLSEYE OF THE SEVERE PARAMETERS BUT THERE MAY BE ENOUGH INSTABILITY AND SHEAR INTO FREMONT COUNTY AND EVEN THE SERN ABSAROKAS FOR A FEW STRONG TO SEVERE STORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT IN NATRONA AND PARTS OF JOHNSON COUNTY AND EVEN INTO WEDNESDAY IN THE CYCLONIC NW FLOW. EVEN THE WEST WILL HAVE A FEW STRONGER STORMS TODAY WITH MODIFIED SOUNDINGS SHOWING UP TO A 1000 J/KG FOR KJAC. QUIETER OUT WEST WEDNESDAY WITH ISOLATED STORMS AT BEST. LOTS OF MOUNTAIN SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL AND ERN MOUNTAINS WEDNESDAY STILL. NOT THE SEVERE VARIETY BUT NEVERTHELESS...A FAIR AMOUNT OF ACTIVITY THE HIGHER ONE GOES. AN UNSEASONABLY COOL DAY WEDNESDAY EAST OF THE DIVIDE WITH MAINLY 70S TO THE LOWER 80S IN THE LOWEST PARTS OF THE BIG HORN BASIN. THE ERN ZONES WILL BE THE COOLEST WITH A FEW LOCALES STRUGGLING JUST TO HIT 70. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY UPR LVLS WILL HAVE LARGE BROAD TROF ACROSS ERN CONUS...RIDGE WRN COAST AND WY IN BETWEEN UNDER NW FLOW WITH RATHER STRONG UPR SW TROF EMBEDDED AND MOVING TO THE SE THRU THE MAIN FLOW. THE SFC WILL HAVE WELL DEVELOPED LOW WITH ALL ATTENDING FRONTS...WARM AND COLD...ANCHORED ACROSS SRN WY WITH INCREASING RETURN FLOW FROM THE E TO N OCCURRING AROUND THE E AND N SIDE OF THE LOW W/ DEEP SHEAR QUITE STRONG UNDER THIS SAME LOCATION. OVERALL GOOD AGREEMENT OF LONG RANGE MDLS...THRU MOST OF THE FCST PERIOD...W/ NEXT TUE BEING A SLIGHT OUTLIER. LINGERING SHOWERS AND -TSRA WED NIGHT AS THE FA STILL FEELS THE TAIL EFFECTS OF THE UPR LVL SW TROF MOVING S AND OUT OF THE CWA. THEN INCREASINGLY STABLE CONDITIONS AND COOLER TEMPS WILL KEEP CONTROL OF STORMS THU WITH MODEST SHOWERS AND STORMS INITIATING LATE IN THE DAY AND EVE W/ A LITTLE HELP FROM A WEAK RIDGE TOPPING SW RIDING OVERHEAD. MODEST RIDGING THU WILL BRING WARMER TEMPS TOO. FRI...UPR NW FLOW CONTINUES W/ ANOTHER SW TROF EMBEDDED IN THE FLOW FLATTENING THE RIDGE A BIT...AND ARRIVING ON THE NWRN FA DOORSTEP BY FRI MORNING. BETTER THUNDERSTORM POTENTIAL THRU THE DAY AS UPR LVLS COOL AND LAPSE RATES INCREASE...AS WILL MOISTURE AND CAPE TO THE NORTH OF A DEVELOPING SFC LOW OVR THE SRN PORTION OF WY. ATTM...THE OTHER ENVIRONMENTAL FOR STORM PRODUCTION LOOK TO REMAIN BELOW SEVERE LVLS WITH THE STRONGER STORMS OF THE DAY OVR EITHER THE NRN MOUNTAINS OR POSSIBLY THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. WILL MONITOR FOR ANY INCREASES IN BETTER TSRA POTENTIAL. THRU THE REST OF THE FCST...WARM WITH INCREASING MONSOON-LIKE CONDITIONS OVR THE WEEKEND AND INTO THE BEGINNING OF THE NEXT WORK WEEK. INDICATIONS THAT MOISTURE FEED FROM THE SWRN CONUS WILL BEGIN TO INVADE THE STATE AND WHILE UNDER INCREASINGLY UPR LVL SW FLOW...THERE WILL BE INCREASING CHCS FOR PRECIP PRODUCTION...SO HAVE RAISED POPS A BIT TO COINCIDE WITH THIS POTENTIAL...ESPECIALLY ACROSS THE WEST AND NORTH. .AVIATION.../00Z ISSUANCE/ TAF SITES EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 06Z WEDNESDAY. AREAS OF MVFR WILL OCCUR UNTIL 06Z DUE TO REDUCED VISIBILITY IN HEAVY RAIN. AFTER 06Z WEDNESDAY SHOWERS WILL DECREASE IN COVERAGE...EXCEPT IN NATRONA COUNTY. AREAS OF RAIN AND LOW CLOUDS WILL OCCUR FROM KCPR TO KBYG AFTER 06Z WED WITH MVFR CONDITIONS PREVAILING INTO WEDNESDAY MORNING. TAF SITES WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER NORTHWEST WY THROUGH 03Z. LOCAL MVFR CONDITIONS WILL OCCUR DUE TO REDUCED VISIBILITY IN HEAVY RAIN. THE KJAC TERMINAL SITE WILL BE IMPACTED BY THIS ACTIVITY IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST WY WILL SEE ONLY ISOLATED SHOWERS OR STORMS THROUGH EARLY EVENING. ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY ESPECIALLY ALONG THE CONTINENTAL DIVIDE. .FIRE WEATHER... SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE CENTRAL AND EASTERN PART OF THE DISTRICT INTO THE EVENING HOURS. THE STORMS WILL TAPER OFF TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE EASTERN PART AFTER 06Z WEDNESDAY. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS IN THE NORTHWEST WILL DECREASE AND END AFTER 03Z WEDNESDAY. THE SOUTHWEST WILL GENERALLY BE DRY AND WINDY WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ONLY ISOLATED STORMS ARE POSSIBLY UNTIL AROUND 03Z. WEDNESDAY WILL BE UNSEASONABLY COOL EAST OF THE DIVIDE WITH QUITE A BIT OF MOUNTAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE EASTERN PART OF THE DISTRICT WILL ALSO SEE QUITE A BIT OF SHOWERS AND A FEW THUNDERSTORMS. THE SOUTHWEST LOOKS DRY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...BRAUN AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 15, 5:00 AM MDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 15 2014 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND ACROSS EAST CENTRAL WYOMING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING AND IN THE EAST. THURSDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHWEST. SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST AND CENTRAL WITH BREEZY...VERY WARM AND BREEZY CONDITIONS ALONG WITH ISOLATED DRY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS JOHNSON AND NATRONA COUNTIES SHOULD BE ESPECIALLY ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT ANY SIGNIFICANT WEATHER PHENOMENA ASSOCIATED WITH THUNDERSTORMS. TEAM RIVERTON
In the hours before
Special weather statement, Jul 15, 6:22 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 622 PM MDT TUE JUL 15 2014 WYZ009>011-160115- BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 622 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 715 PM MDT... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 9 MILES WEST OF MAYOWORTH...OR 18 MILES NORTHWEST OF KAYCEE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... KAYCEE AND STATE HWY 196 MILE MARKER 260 AROUND 650 PM MDT. I25 EXIT 249 AROUND 655 PM MDT. I25 EXIT 246 AROUND 700 PM MDT. STATE HWY 192 MILE MARKER 20 AND SUSSEX AROUND 715 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 241 AND 293. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 66 AND 93. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4419 10607 4350 10621 4350 10703 4419 10703 TIME...MOT...LOC 0021Z 288DEG 25KT 4379 10689 HATTINGS
Special weather statement, Jul 15, 6:38 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 638 PM MDT TUE JUL 15 2014 WYZ012-013-160145- JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY- 638 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY IN NORTHWEST WYOMING UNTIL 745 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAND TARGHEE SKI AREA...OR 6 MILES NORTH OF ALTA...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MOUNT MORAN AROUND 650 PM MDT. MORAN BAY...LEIGH LAKE AND JENNY LAKE LODGE AROUND 655 PM MDT. COLTER BAY VILLAGE AND U.S. HWY 89/287 MILE MARKER 200 AROUND 705 PM MDT. U.S. HWY 89/287 MILE MARKER 190 AROUND 710 PM MDT. MORAN JUNCTION AROUND 715 PM MDT. BUFFALO VALLEY RANCH AROUND 720 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4393 11105 4406 11029 4355 11021 4359 11105 TIME...MOT...LOC 0038Z 260DEG 30KT 4385 11094 HATTINGS
Special weather statement, Jul 15, 6:43 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
643 PM MDT TUE JUL 15 2014
WYZ007-017-160130-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
643 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 730
PM MDT...
AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF U.S. HWY 26 MILE MARKER
120...OR 10 MILES WEST OF SHOSHONI...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
U.S. HWY 26 MILE MARKER 120 AROUND 650 PM MDT.
HIDDEN VALLEY AROUND 655 PM MDT.
U.S. HWY 20/26 MILE MARKER 100 AND SHOSHONI AROUND 700 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4336 10767 4298 10784 4293 10844 4324 10846
4339 10831
TIME...MOT...LOC 0043Z 306DEG 23KT 4326 10828
SKRBACLocal storm report, Jul 15, 6:52 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
652 PM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL CASPER 42.83N 106.33W
07/15/2014 E1.75 INCH NATRONA WY EMERGENCY MNGR
NEAR THE EASTRIDGE MALL
0600 PM HAIL 6 E CASPER 42.83N 106.21W
07/15/2014 E1.50 INCH NATRONA WY PUBLIC
0601 PM HAIL CASPER 42.83N 106.33W
07/15/2014 E1.25 INCH NATRONA WY PUBLIC
0603 PM HAIL 6 E CASPER 42.83N 106.21W
07/15/2014 E1.75 INCH NATRONA WY PUBLIC
0607 PM HAIL EVANSVILLE 42.87N 106.26W
07/15/2014 E1.75 INCH NATRONA WY PUBLIC
0607 PM HAIL CASPER 42.83N 106.33W
07/15/2014 E1.00 INCH NATRONA WY PUBLIC
NICKEL TO QUARTER
0610 PM HAIL CASPER 42.83N 106.33W
07/15/2014 E1.50 INCH NATRONA WY PUBLIC
&&
BRANHAMSpecial weather statement, Jul 15, 7:12 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 712 PM MDT TUE JUL 15 2014 WYZ012-013-024-160200- JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS VENTRE MOUNTAINS WY- 712 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING...AND EXTREME NORTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL 800 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 22 MILE MARKER 10...OR 11 MILES NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... TETON VILLAGE AND WILSON AROUND 720 PM MDT. TETON COUNTY FAIRGROUNDS...JACKSON...U.S. HWY 26/89 MILE MARKER 150 AND RAFTER J RANCH AROUND 730 PM MDT. HORSETHIEF CANYON BURN SCAR AROUND 735 PM MDT. U.S. HWY 191 MILE MARKER 160 AROUND 750 PM MDT. GRANITE FALLS HOT SPRINGS AROUND 800 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. THIS MAY BECOME A VERY DANGEROUS STORM. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4355 11028 4323 11055 4337 11104 4359 11104 TIME...MOT...LOC 0111Z 300DEG 24KT 4352 11092 KPL
Special weather statement, Jul 15, 7:29 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 729 PM MDT TUE JUL 15 2014 WYZ002-015-016-160215- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 729 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SUBLETTE AND NORTHWESTERN FREMONT COUNTIES UNTIL 815 PM MDT... AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 50...OR 6 MILES WEST OF DUBOIS...MOVING SOUTHEAST AT 35 MPH. THIS STORM SHOULD CURRENTLY BE IMPACTING UNION PASS SUBDIVISION WITH SMALL HAIL AND HEAVY RAIN. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... DUBOIS AROUND 735 PM MDT. U.S. HWY 287/26 MILE MARKER 60 AROUND 740 PM MDT. TORREY LAKE AROUND 745 PM MDT. U.S. HWY 287/26 MILE MARKER 70 AROUND 755 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4358 10921 4328 10938 4351 10991 4374 10977 TIME...MOT...LOC 0127Z 297DEG 33KT 4355 10973 LYNOTT
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:01 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 28 min |
| Jul 15, 6:19 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 15, 6:22 PM MDT | Special Weather Statement | RIW | Johnson | 53 min |
| Jul 15, 6:26 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 64 min |
| Jul 15, 6:38 PM MDT | Special Weather Statement | RIW | Teton | 67 min |
| Jul 15, 6:43 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jul 15, 7:12 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jul 15, 7:25 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 65 min |
| Jul 15, 7:29 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jul 15, 8:00 PM MDT | Special Weather Statement | RIW | 30 min | |
| Jul 15, 8:42 PM MDT | Special Weather Statement | RIW | Sublette | 33 min |
| Jul 15, 9:21 PM MDT | Special Weather Statement | RIW | Sublette | 24 min |
| Jul 15, 9:43 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| Jul 16, 12:14 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Jul 16, 12:19 PM MDT | Special Weather Statement | RIW | Natrona | 56 min |
| Jul 16, 2:36 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| Jul 16, 4:10 PM MDT | Tornado Warning | RIW | Natrona | 20 min |
| Jul 16, 4:26 PM MDT | Tornado Warning | RIW | Natrona | 34 min |
| Jul 16, 5:05 PM MDT | Special Weather Statement | RIW | Natrona | 25 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.